Open Access
Translator Disclaimer
October 2011 A note on records in a random sequence
Lars Holst
Author Affiliations +
Ark. Mat. 49(2): 351-356 (October 2011). DOI: 10.1007/s11512-010-0131-3

Abstract

In an infinite sequence of independent identically distributed continuous random variables we study the number of strings of two subsequent records interrupted by a given number of non-records. By embedding in a marked Poisson process we prove that these counts are independent and Poisson distributed. Also the distribution of the number of uninterrupted strings of records is considered.

Citation

Download Citation

Lars Holst. "A note on records in a random sequence." Ark. Mat. 49 (2) 351 - 356, October 2011. https://doi.org/10.1007/s11512-010-0131-3

Information

Received: 7 October 2009; Published: October 2011
First available in Project Euclid: 31 January 2017

zbMATH: 1254.60017
MathSciNet: MR2826948
Digital Object Identifier: 10.1007/s11512-010-0131-3

Rights: 2010 © Institut Mittag-Leffler

JOURNAL ARTICLE
6 PAGES


SHARE
Vol.49 • No. 2 • October 2011
Back to Top